Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 237, NWS Wichita, KS

November 17, 2015Labette County, Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Nov 17, 2015, 3:50 AM CST for Labette County, Montgomery County, Kansas. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 17, 2015, 3:50 AM CST (09:50 UTC)
Expired
Nov 17, 2015, 4:15 AM CST
In force
25 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Labette County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 3:50 AM CSTTSTM WND GST 50Caney, KSABOVE 50 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 17, 1:48 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 393 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
393 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WUUS53 KICT 170950
SVRICT
KSC099-125-171015-
/O.NEW.KICT.SV.W.0237.151117T0950Z-151117T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
350 AM CST TUE NOV 17 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
  LABETTE COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 415 AM CST

* AT 350 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEARING...OR
  6 MILES NORTHWEST OF COFFEYVILLE...MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PARSONS...COFFEYVILLE...INDEPENDENCE...CHERRYVALE...CANEY...
  ALTAMONT...EDNA...DEARING...MOUND VALLEY...ELK CITY...TYRO...
  LIBERTY...HAVANA...BOLTON...SYCAMORE...BARTLETT...LABETTE...
  ANGOLA...INDEPENDENCE AIRPORT AND DENNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9596 3738 9596 3739 9516 3700 9515
TIME...MOT...LOC 0950Z 231DEG 45KT 3712 9569 

HAIL...<.75IN
WIND...60MPH
 
$$

KETCHAM
2 follow-up statements
636 
WWUS53 KICT 171002
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
402 AM CST TUE NOV 17 2015

KSC099-125-171015-
/O.CON.KICT.SV.W.0237.000000T0000Z-151117T1015Z/
MONTGOMERY KS-LABETTE KS-
402 AM CST TUE NOV 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CST
FOR MONTGOMERY AND LABETTE COUNTIES...

AT 401 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIBERTY...OR 8
MILES SOUTH OF CHERRYVALE...MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PARSONS...COFFEYVILLE...INDEPENDENCE...CHERRYVALE...CANEY...
ALTAMONT...EDNA...DEARING...MOUND VALLEY...ELK CITY...TYRO...
LIBERTY...HAVANA...BOLTON...SYCAMORE...BARTLETT...LABETTE...ANGOLA...
INDEPENDENCE AIRPORT AND DENNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9596 3738 9596 3739 9516 3700 9515
TIME...MOT...LOC 1001Z 235DEG 45KT 3715 9550 

HAIL...<.75IN
WIND...60MPH
 
$$

ES
489 
WWUS53 KICT 171014
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
414 AM CST TUE NOV 17 2015

KSC099-125-171022-
/O.EXP.KICT.SV.W.0237.000000T0000Z-151117T1015Z/
MONTGOMERY KS-LABETTE KS-
414 AM CST TUE NOV 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY AND LABETTE
COUNTIES WILL EXPIRE AT 415 AM CST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
BETWEEN 40 AND 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH NUMBER 542 REMAINS IN EFFECT UNTIL 700
AM CST FOR SOUTHEASTERN KANSAS.

LAT...LON 3700 9596 3738 9596 3739 9516 3700 9515
TIME...MOT...LOC 1006Z 231DEG 45KT 3715 9550 

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 2:17 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Nov 17, 2:17 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
217 AM CST TUE NOV 17 2015

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 217 AM CST TUE NOV 17 2015

MAIN CONCERN IS CONVECTIVE TRENDS THRU MIDDAY...THEN CHANCES IN THE
COLDER AIR WRAPPING AROUND BACK SIDE OF SYSTEM LATER TODAY/TONIGHT.
LINEAR CONVECTION ALONG THE I-135 CORRIDOR AT 08Z WILL CONTINUE
TO MOVE RAPIDLY NORTH-NORTHEAST THRU DAWN ACROSS EASTERN PORTIONS
OF THE FORECAST AREA. OBSERVATIONAL TRENDS CONTINUE TO SUPPORT A
SLOWER EVOLUTION OF THE DEEPENING/OCCLUDING CYCLONE AS IT MOVES
NORTHEAST ACROSS THE AREA TODAY AND TONIGHT. THE DEVELOPING MID
LEVEL DRY SLOT IS STILL EXPECTED TO ROTATE NORTHEAST ACROSS SOUTH
CENTRAL KANSAS DURING THE MORNING AND INTO SOUTHEAST KANSAS BY
THIS AFTERNOON. UNTIL THEN...STRONG TO MARGINALLY SEVERE STORMS
CAN STILL BE EXPECTED ALONG THE ADVANCING SURFACE FRONT/DRY-LINE
AS IT MOVES INTO SOUTHEAST KANSAS THIS MORNING. A SMALL AREA OF
LOW-TOPPED CONVECTION MAY ALSO DEVELOP CLOSER TO THE UPPER LOW
CENTER AS IT MOVES ACROSS CENTRAL KANSAS ALONG THE I-70 CORRIDOR
DURING THE EARLY AFTERNOON AS WELL. THIS MAY BE FOLLOWED BY A
PERIOD OF LIGHT RAIN OR MIXED PRECIP ON THE BACK SIDE OF THE
DEPARTING SYSTEM AS COLDER AIR BEGINS TO ADVECT ACROSS THE AREA
TONIGHT. THIS IS REFLECTED WELL IN THE GOING FORECAST WITH LITTLE
CHANGE NEEDED. DRY AND SEASONABLY COOL WEATHER IS EXPECTED ON
WEDNESDAY AS THE UPPER LOW PULLS NORTH AWAY FROM THE REGION. THE
DEPARTING SYSTEM WILL BE ABSORBED INTO THE DEVELOPING LONGWAVE
UPPER TROF ACROSS THE NORTH CENTRAL CONUS INTO THURSDAY WITH
SLIGHTLY COOLER AIR ACROSS THE AREA.

DARMOFAL

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 217 AM CST TUE NOV 17 2015

A FAIRLY SIGNIFICANT AND EXPANSIVE LONGWAVE UPPER TROF WILL
ENVELOP MUCH OF THE CENTRAL AND EASTERN CONUS LATE IN THE
WEEK...WITH MUCH COLDER AIR TO AFFECT THE AREA. THIS IS IN THE
SPIRIT OF THE GOING FORECAST.

KED

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1134 PM CST MON NOV 16 2015

LOW CLOUDS WILL CONTINUE TO LINGER ACROSS THE REGION THROUGH THE
NIGHT TIME HOURS AND SHOULD BEGIN TO SCATTER OUT FROM WEST TO EAST
TUESDAY MORNING. MEANWHILE...A LINE OF SHOWERS AND THUNDERSTORMS
WILL MARCH EASTWARD ACROSS THE REGION OVERNIGHT AND SHOULD EXIT
SOUTHEAST KANSAS BY MID TUESDAY MORNING. A COLD FRONT WILL PUSH
SOUTHWARD INTO CENTRAL KANSAS DURING THE AFTERNOON AND REACH
SOUTHERN KANSAS TUESDAY EVENING.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    63  39  62  33 /  30  30  10   0
HUTCHINSON      62  37  61  31 /  30  30  10   0
NEWTON          62  38  58  32 /  40  30  10   0
ELDORADO        63  39  59  33 /  60  20  10   0
WINFIELD-KWLD   63  39  61  35 /  50  20   0   0
RUSSELL         57  34  57  28 /  40  50  10   0
GREAT BEND      56  35  58  29 /  40  40  10   0
SALINA          63  38  58  31 /  40  40  10   0
MCPHERSON       62  37  59  31 /  30  30  10   0
COFFEYVILLE     66  42  63  37 / 100  20  10   0
CHANUTE         65  41  60  34 / 100  20  10   0
IOLA            65  41  59  34 / 100  20  10   0
PARSONS-KPPF    66  42  60  35 / 100  20  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Nov 16, 11:56 PM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1156 PM CST MON NOV 16 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-180600-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1156 PM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS WILL MOVE EASTWARD ACROSS THE REGION
DURING THE OVERNIGHT HOURS. A FEW STRONG TO SEVERE STORMS WILL BE
POSSIBLE MAINLY ACROSS CENTRAL AND SOUTH CENTRAL THROUGH 3 AM...WITH
DAMAGING WINDS AS THE MAIN SEVERE WEATHER RISK. THE LINE OF
THUNDERSTORMS WILL MOVE EASTWARD INTO SOUTHEAST KANSAS LATE
TONIGHT...WITH A FEW STRONG STORMS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW THUNDERSTORMS MAY LINGER INTO TUESDAY MORNING OVER
SOUTHEAST KANSAS...HOWEVER STRONG OR SEVERE STORMS ARE NOT
EXPECTED.

RAIN MAY MIX WITH LIGHT SNOW TUESDAY NIGHT...MAINLY ALONG AND WEST
OF A LINE FROM ELLSWORTH TO GREAT BEND. LITTLE OR NO ACCUMULATION
IS EXPECTED.

VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE ON WEDNESDAY
AFTERNOON...GENERALLY ALONG AND WEST OF THE KANSAS TURNPIKE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Nov 17, 12:25 AM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1225 AM CST TUE NOV 17 2015

KSZ091-170700-
HARPER KS-
1225 AM CST TUE NOV 17 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  HARPER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 100 AM CST

* AT 1223 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER ATTICA...MOVING NORTH AT 55
  MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ANTHONY...HARPER...ATTICA...BLUFF CITY...DANVILLE...FREEPORT...
  RUNNYMEDE...CORWIN AND CRYSTAL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3707 9835 3738 9835 3738 9780 3705 9780
TIME...MOT...LOC 0623Z 196DEG 49KT 3723 9820

KETCHAM
Special weather statement, Nov 17, 1:22 AM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
122 AM CST TUE NOV 17 2015

KSZ050-051-067-068-082-083-092-170800-
SEDGWICK KS-HARVEY KS-KINGMAN KS-MCPHERSON KS-SUMNER KS-RENO KS-
RICE KS-
122 AM CST TUE NOV 17 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  MCPHERSON COUNTY IN CENTRAL KANSAS...
  SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  RENO COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 200 AM CST

* AT 120 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
  EAST OF NICKERSON TO 5 MILES NORTHWEST OF BURRTON TO NEAR CONWAY
  SPRINGS...AND MOVING NORTHEAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...HUTCHINSON...DERBY...NEWTON...MCPHERSON...HAYSVILLE...
  WELLINGTON...PARK CITY...VALLEY CENTER...BEL AIRE...MULVANE...
  GODDARD...LYONS...HESSTON...MAIZE...KINGMAN...CLEARWATER...SOUTH
  HUTCHINSON...STERLING AND CHENEY.

LAT...LON 3701 9766 3737 9767 3739 9819 3849 9823
      3859 9738 3818 9737 3816 9716 3700 9716
TIME...MOT...LOC 0720Z 245DEG 50KT 3816 9798 3806 9776 3739 9771

KETCHAM
Special weather statement, Nov 17, 1:48 AM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
148 AM CST TUE NOV 17 2015

KSZ049-170830-
SALINE KS-
148 AM CST TUE NOV 17 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 230 AM CST

* AT 145 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
  NORTH OF BROOKVILLE TO NEAR LINDSBORG...AND MOVING NORTHEAST AT 65
  MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  SALINA...ASSARIA...GYPSUM...BROOKVILLE...SMOLAN...NEW CAMBRIA...
  GLENDALE...FALUN...KIPP...BRIDGEPORT AND SALINA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3895 9737 3893 9737 3893 9738 3891 9737
      3862 9737 3861 9792 3895 9792
TIME...MOT...LOC 0745Z 238DEG 55KT 3887 9789 3857 9772

KETCHAM
Special weather statement, Nov 17, 2:04 AM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
204 AM CST TUE NOV 17 2015

KSZ051>053-068-069-083-092-093-170900-
SEDGWICK KS-CHASE KS-HARVEY KS-MCPHERSON KS-MARION KS-SUMNER KS-
BUTLER KS-COWLEY KS-
204 AM CST TUE NOV 17 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  CHASE COUNTY IN EAST CENTRAL KANSAS...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  MARION COUNTY IN CENTRAL KANSAS...
  SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 300 AM CST

* AT 202 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
  EAST OF LINDSBORG TO NEAR GEUDA SPRINGS...AND MOVING NORTHEAST AT
  55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...DERBY...NEWTON...MCPHERSON...EL DORADO...ARKANSAS CITY...
  WINFIELD...ANDOVER...HAYSVILLE...AUGUSTA...WELLINGTON...PARK
  CITY...VALLEY CENTER...BEL AIRE...MULVANE...GODDARD...ROSE HILL...
  HESSTON...LINDSBORG AND MAIZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3700 9760 3861 9766 3861 9695 3850 9693
      3850 9653 3700 9653
TIME...MOT...LOC 0802Z 225DEG 47KT 3855 9752 3710 9722

KETCHAM
Special weather statement, Nov 17, 2:54 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
254 AM CST TUE NOV 17 2015

KSZ070-094-098-171000-
CHAUTAUQUA KS-ELK KS-GREENWOOD KS-
254 AM CST TUE NOV 17 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
  ELK COUNTY IN SOUTHEASTERN KANSAS...
  GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 400 AM CST

* AT 251 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
  NORTHEAST OF EL DORADO TO 15 MILES SOUTH OF ELGIN...AND MOVING
  NORTHEAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...SEDAN...HOWARD...CEDAR VALE...MOLINE...LONGTON...
  HAMILTON...SEVERY...GRENOLA...FALL RIVER...PERU...CHAUTAUQUA...ELK
  FALLS...PIEDMONT...NIOTAZE...CLIMAX...VIRGIL...FALL RIVER LAKE...
  FALL RIVER STATE PARK AND EUREKA AIRPORT.

LAT...LON 3807 9652 3814 9598 3701 9598 3700 9653
TIME...MOT...LOC 0851Z 236DEG 51KT 3792 9671 3679 9633

KETCHAM
Special weather statement, Nov 17, 3:16 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
316 AM CST TUE NOV 17 2015

KSZ071-095-099-171015-
WOODSON KS-WILSON KS-MONTGOMERY KS-
316 AM CST TUE NOV 17 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  WILSON COUNTY IN SOUTHEASTERN KANSAS...
  MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 415 AM CST

* AT 315 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
  WEST OF SEVERY TO 7 MILES SOUTH OF LONGTON TO 9 MILES SOUTHWEST OF
  CANEY...AND MOVING NORTHEAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  COFFEYVILLE...INDEPENDENCE...NEODESHA...FREDONIA...CHERRYVALE...
  CANEY...YATES CENTER...DEARING...ALTOONA...ELK CITY...TORONTO...
  BUFFALO...TYRO...NEOSHO FALLS...LIBERTY...HAVANA...BOLTON...
  SYCAMORE...PIQUA AND BENEDICT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3804 9596 3803 9552 3700 9552 3700 9596
TIME...MOT...LOC 0915Z 228DEG 51KT 3765 9632 3727 9607 3691 9605

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 10:37 PM CSTSevere Thunderstorm WarningICTBarton, Russell23 min
Nov 16, 11:02 PM CSTSpecial Weather StatementICTRussell28 min
Nov 17, 12:11 AM CSTSpecial Weather StatementICTKingman, Reno, Rice64 min
Nov 17, 12:25 AM CSTSpecial Weather StatementICTHarper35 min
Nov 17, 12:43 AM CSTSevere Thunderstorm WarningICTHarper, Sumner47 min
Nov 17, 1:22 AM CSTSpecial Weather StatementICTHarvey, Kingman, McPherson, Reno, Rice, Sedgwick and 1 more38 min
Nov 17, 1:48 AM CSTSpecial Weather StatementICTSaline42 min
Nov 17, 2:04 AM CSTSpecial Weather StatementICTButler, Chase, Cowley, Harvey, McPherson, Marion and 2 more56 min
Nov 17, 2:35 AM CSTSevere Thunderstorm WarningICTCowley25 min
Nov 17, 2:54 AM CSTSpecial Weather StatementICTChautauqua, Elk, Greenwood66 min
Nov 17, 3:16 AM CSTSpecial Weather StatementICTMontgomery, Wilson, Woodson59 min
Nov 17, 3:56 AM CSTSpecial Weather StatementICTWoodson34 min
Nov 17, 4:23 AM CSTSpecial Weather StatementICTLabette, Neosho22 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.